Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 225, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 1, 2012, 11:53 PM EDT for Decatur County, Grady County, Thomas County, Georgia; Gadsden County, Jefferson County, Leon County, Florida. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 11:53 PM EDT (03:53 UTC)
- Expired
- Jul 2, 2012, 12:45 AM EDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Jefferson County, FL, Leon County, FL, Decatur County, GA, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 12:30 AM EDT | TSTM WND DMG | Amsterdam, GA | TREE DOWN ON HIGHWAY 93S. |
| Jul 2, 12:42 AM EDT | TSTM WND DMG | 2 S Tallahassee Coml Ai, FL | ONE TREE DOWNED ON A POWER LINE NEAR CAPITAL CITY NW AND VILLAGE WAY. TREE CAUGHT FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8567 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WUUS52 KTAE 020353
SVRTAE
FLC039-065-073-GAC087-131-275-020445-
/O.NEW.KTAE.SV.W.0225.120702T0353Z-120702T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1153 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GADSDEN COUNTY IN FLORIDA...
NORTHWESTERN JEFFERSON COUNTY IN FLORIDA...
NORTHEASTERN LEON COUNTY IN FLORIDA...
SOUTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN DECATUR COUNTY IN SOUTHWEST GEORGIA...
SOUTHERN GRADY COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1245 AM EDT
* AT 1152 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 34 MILES NORTHEAST OF CHATTAHOOCHEE TO 13 MILES NORTHEAST OF
MONTICELLO...OR ALONG A LINE EXTENDING FROM HARRELLS STILL TO
GROOVERVILLE...AND MOVING SOUTHWEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
METCALF...CLIMAX...PRINCES STILL...BEACHTON...FINCHER...
NICKLEVILLE...JARROTT...MONCRIEF...ALMA...RENO...FESTUS...ROCKY
HILL...MONTIVILLA...IAMONIA...LAKE MICCOSUKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3035 8391 3049 8433 3068 8484 3069 8486
3074 8487 3091 8449 3067 8376
TIME...MOT...LOC 0353Z 034DEG 23KT 3097 8438 3069 8373
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:42 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 1, 11:42 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1142 PM EDT Sun Jul 1 2012
.MESOSCALE UPDATE...
MCS continues to march steadily southwestward across our GA zones.
We have received numerous reports of widespread damage to trees and
power lines. It appears that the southwestern portion of the line is
most robust at this time and that the northwestern and eastern
flanks have become sub-severe. Mesoanalysis shows a corridor of high
SBCAPE in the 4500-5000 J/kg across extreme Southwest GA and much of
the eastern FL Panhandle. Mixed layer CAPE of 4500 J/kg extends
further east into the central FL Big Bend. We therefore believe that
the primary severe threat from here on out will be across extreme
southwest GA and inland portions of the FL Big Bend and Panhandle
from Leon County west. Robust cold pool should take severe threat
most of the way to the coast, although some gradual weakening is
forecast by that time due to diurnal cooling and spread of outflow
from its source region.
.PREV DISCUSSION [901 PM EDT Sun Jul 1 2012]...
Another day of oppressive heat is winding down across the region.
Hot upper ridge was centered across east-central Georgia this
afternoon. With dewpoints in the mid to upper 70s, and temperatures
in the upper 90s and lower 100s, heat indices pushed as high as 118
across portions of southwest and south central Georgia. Heat indices
have now dropped below thresholds for the evening, and the Excessive
Heat Warning has expired. However, the Heat Advisory continues
through Monday afternoon.
Scattered strong to severe thunderstorms have developed across
central Georgia fueled by the extreme instability supported by hot
and moist low levels and the relatively cool mid-levels. 00Z KTAE
sounding has a CAPE of over 5200j/kg with very steep low and mid
level lapse rates.
Central Ga convection should continue a slow southward trajectory
through the late evening, before the instability finally wanes
around midnight. Cannot rule out isolated severe winds/hail,
primarily along the I-75 corridor, through the remainder of the
evening. Have bumped PoPs up in this region to account for the
approaching convection.
&&
.AVIATION (through 00z Tuesday)...Mainly VFR is expected to
prevail through the night, although a brief period of MVFR vsby is
possible at KTLH and KVLD for a few hours around sunrise. Heading
into Monday afternoon, there could be some isolated convection
across the area, but the uncertainty is currently too high for a
mention in th TAFs.
&&
.MARINE...Light winds and minimal seas should continue through
the overnight hours. No significant changes planned with evening
update.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 96 75 95 73 / 10 20 20 20 20
Panama City 80 87 78 89 77 / 10 20 20 20 20
Dothan 79 96 77 97 73 / 20 20 20 30 20
Albany 78 100 78 96 75 / 40 20 20 30 20
Valdosta 76 96 75 95 72 / 30 20 10 20 20
Cross City 75 91 71 92 71 / 10 10 10 10 10
Apalachicola 78 87 77 87 75 / 10 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT Monday for Coffee-Dale-Geneva-
Henry-Houston.
GA...Heat Advisory until 8 PM EDT Monday for Baker-Ben Hill-Berrien-
Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ Monday for Calhoun-
Central Walton-Gadsden-Holmes-Inland Jefferson-Inland
Walton-Jackson-Leon-Liberty-Madison-Washington.
GM...None.
&&
Mesoscale Update...Wool
Previous discussions...Camp/Van DykeHazardous weather outlook, Jul 1, 9:11 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 911 PM EDT SUN JUL 1 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 911 PM EDT SUN JUL 1 2012 /811 PM CDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...HEAT ADVISORY IN EFFECT THROUGH MONDAY EVENING... .DAY ONE...TONIGHT... ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS THE I-75 CORRIDOR OF GEORGIA THROUGH THE LATE EVENING HOURS. STRONG WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREAT. RIVER FLOODING FROM TROPICAL STORM DEBBY CONTINUES AT SEVERAL RIVERS IN NORTH FLORIDA. AREAL FLOODING CONTINUES OVER PORTIONS OF WAKULLA COUNTY. PLEASE REFER TO THE LATEST RIVER FORECASTS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HEAT INDICES ON MONDAY ARE EXPECTED TO BE SIMILAR TO THOSE OBSERVED OVER THE WEEKEND. AFTER THAT...THEY WILL BEGIN TO EDGE DOWNWARD. THERE WILL CONTINUE TO BE LOW END CHANCES FOR THUNDERSTORMS THROUGH MUCH OF THE WEEK...MAINLY IN THE AFTERNOON AND EVENING HOURS. ANY STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND THE PRIMARY THREAT. RIVER FLOODING WILL CONTINUE AT SEVERAL RIVERS IN NORTH FLORIDA THROUGH THE WORK WEEK...PARTICULARLY THE SUWANNEE RIVER AND ITS TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WOOL/CAMP
In the hours before
Local storm report, Jul 1, 10:57 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1057 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG MOULTRIE 31.18N 83.79W
07/01/2012 COLQUITT GA COUNTY OFFICIAL
TREES AND AND POWER LINES DOWN COUNTY WIDE. FIRES ALSO
REPORTED...POSSIBLY FROM LIGHTNING.
&&
WOOLLocal storm report, Jul 1, 11:20 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1120 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG NEW ELM 31.29N 83.82W
07/01/2012 COLQUITT GA PUBLIC
TREES DOWN ON POWERLINES IN NEW ELM.
&&
CAMPLocal storm report, Jul 1, 11:26 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND DMG BACONTON 31.38N 84.16W
07/01/2012 MITCHELL GA COUNTY OFFICIAL
ONE TREE DOWN.
1112 PM TSTM WND DMG CAMILLA 31.23N 84.21W
07/01/2012 MITCHELL GA COUNTY OFFICIAL
ONE TREE DOWN.
&&
WOOLLocal storm report, Jul 1, 11:45 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG NEWTON 31.33N 85.60W
07/01/2012 DALE AL TRAINED SPOTTER
ONE TREE DOWN OF ABOUT 4-5 INCH DIAMETER.
1115 PM TSTM WND DMG HAHIRA 30.99N 83.37W
07/01/2012 LOWNDES GA COUNTY OFFICIAL
SEVERAL TREES AND POWER LINES DOWN.
1127 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
07/01/2012 LOWNDES GA COUNTY OFFICIAL
SEVERAL TREES AND POWER LINES DOWN.
&&
WOOLLocal storm report, Jul 1, 11:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG NEWTON 31.32N 84.34W
07/01/2012 BAKER GA TRAINED SPOTTER
ONE TREE DOWN OF ABOUT 4-5 INCH DIAMETER.
&&
WOOLLocal storm report, Jul 1, 11:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1151 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM NON-TSTM WND DMG BARNEY 31.01N 83.52W
07/01/2012 BROOKS GA COUNTY OFFICIAL
SEVERAL TREES AND POWER LINES DOWN...MAINLY ON THE
NORTHEAST SIDE OF THE COUNTY NEAR HWY 133.
1140 PM TSTM WND DMG QUITMAN 30.79N 83.56W
07/01/2012 BROOKS GA COUNTY OFFICIAL
TREES AND POWER LINES DOWN.
1145 PM AVALANCHE THOMASVILLE 30.84N 83.98W
07/01/2012 THOMAS GA COUNTY OFFICIAL
ONE TREE DOWN.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:06 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 54 min |
| Jul 1, 9:51 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Dougherty, Irwin, Lanier, Lee and 4 more | 54 min |
| Jul 1, 10:26 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Dougherty, Lanier and 4 more | 64 min |
| Jul 1, 10:44 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Mitchell, Randolph, Terrell | 46 min |
| Jul 1, 11:08 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Brooks, Decatur, Grady, Mitchell, Thomas | 67 min |
| Jul 1, 11:29 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 61 min |
| Jul 1, 11:38 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 37 min |
| Jul 2, 12:05 AM EDT | Areal Flood Advisory | TAE | Quitman, Randolph | 115 min |
| Jul 2, 12:28 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Decatur, Early, Miller, Quitman, Seminole | 62 min |
| Jul 2, 12:11 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 49 min |
| Jul 2, 12:46 AM EDT | Special Weather Statement | TAE | Gadsden, Leon | 44 min |
| Jul 2, 1:31 AM EDT | Special Weather Statement | TAE | Holmes | 59 min |
| Jul 2, 1:42 AM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 33 min |
| Jul 2, 1:53 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 37 min |
| Jul 2, 2:01 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Liberty and 1 more | 44 min |
| Jul 2, 2:27 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 48 min |
| Jul 2, 2:59 AM EDT | Special Marine Warning | TAE | 61 min | |
| Jul 2, 3:11 AM EDT | Special Weather Statement | TAE | Walton | 64 min |
| Jul 2, 6:30 PM EDT | Special Weather Statement | TAE | Lafayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.